Alert archive / Alabama / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 69, NWS Mobile, AL

June 17, 2013Conecuh County, Monroe County, Alabama

NWS Mobile, AL issued this severe thunderstorm warning at Jun 17, 2013, 4:25 PM CDT for Conecuh County, Monroe County, Alabama. It was in force for 50 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 17, 2013, 4:25 PM CDT (21:25 UTC)
Expired
Jun 17, 2013, 5:15 PM CDT
In force
50 min
Issued by
NWS Mobile, AL
Area
Storm-based polygon

Counties Conecuh County, AL, Monroe County, AL

The radar

The Mobile radar (KMOB), 145 km from the middle of the area, began a volume at 21:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 17, 4:45 PM CDTTSTM WND DMG5 Wnw I65 And Cr 29, ALSTATE TROOPER REPORTED MULTIPLE TREES AND LIMBS DOWN IN THE LYEFFION AREA. TIME ESTIMATED.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 20 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 9.4 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2013-06-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2029 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2013-06-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 65 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2029 J/kg
Mixed-layer CIN
-20 J/kg
Mixed-layer LCL
590 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
65 m²/s²
0-3 km storm-relative helicity
62 m²/s²
Significant tornado parameter
0.5
Supercell composite
2.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

820 
WUUS54 KMOB 172125
SVRMOB
ALC035-099-172215-
/O.NEW.KMOB.SV.W.0069.130617T2125Z-130617T2215Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
425 PM CDT MON JUN 17 2013

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CONECUH COUNTY IN SOUTH CENTRAL ALABAMA...  
  MONROE COUNTY IN SOUTH CENTRAL ALABAMA...

* UNTIL 515 PM CDT

* AT 424 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER
  SIZE HAIL AND DAMAGING WINDS OVER 60 MPH WAS LOCATED 6 MILES SOUTH
  OF MONROEVILLE...OR 3 MILES EAST OF EXCEL...AND MOVING NORTHEAST AT
  20 MPH.

* LOCATIONS IMPACTED INCLUDE...
  PETERMAN...           MONROEVILLE...        EXCEL...
  REPTON...             I65 AND US 84...      I65 AND CR 29...
  I65 AND AL 83...      EVERGREEN...

THIS INCLUDES INTERSTATE 65 BETWEEN MILE MARKERS 92 AND 105.

LAT...LON 3144 8681 3134 8729 3147 8740 3181 8699
TIME...MOT...LOC 2124Z 238DEG 18KT 3145 8728

$$
2 follow-up statements
063 
WWUS54 KMOB 172151
SVSMOB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
451 PM CDT MON JUN 17 2013

ALC035-099-172215-
/O.CON.KMOB.SV.W.0069.000000T0000Z-130617T2215Z/
CONECUH AL-MONROE AL-
451 PM CDT MON JUN 17 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CDT 
FOR EASTERN MONROE AND CONECUH COUNTIES...

AT 449 PM CDT...A CLUSTER OF SEVERE THUNDERSTORMS CAPABLE OF 
PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS NEAR 60 MPH WAS 
LOCATED 8 MILES NORTH OF EVERGREEN...OR 5 MILES NORTHWEST OF I65 AND 
CR 29...MOVING NORTHEAST AT 20 MPH.

LOCATIONS IMPACTED INCLUDE...
  REPTON...             I65 AND US 84...      I65 AND CR 29...
  I65 AND AL 83...      EVERGREEN...

THIS INCLUDES INTERSTATE 65 BETWEEN MILE MARKERS 93 AND 105.

OTHER POTENTIALLY SEVERE STORMS WERE BEING DETECTED JUST EAST OF 
OLLIE IN EASTERN MONROE COUNTY AND NEAR BURNT CORN.  THESE STORMS 
WERE ALSO MOVING NORTHEAST AT 20 MPH. 

LAT...LON 3144 8681 3137 8723 3150 8732 3181 8699
TIME...MOT...LOC 2149Z 252DEG 20KT 3156 8695

$$
975 
WWUS54 KMOB 172213
SVSMOB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
513 PM CDT MON JUN 17 2013

ALC035-099-172221-
/O.EXP.KMOB.SV.W.0069.000000T0000Z-130617T2215Z/
CONECUH AL-MONROE AL-
513 PM CDT MON JUN 17 2013

...THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE FOR
NORTHEASTERN MONROE AND NORTHERN CONECUH COUNTIES...

AT 511 PM CDT...THE STORMS THAT PROMPTED THE WARNING FOR MONROE AND 
CONECUH COUNTIES HAS WEAKENED TO BELOW SEVERE LIMITS...THUS THE 
SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE AT 515 PM CDT.

NUMEROUS THUNDERSTORMS CONTINUE ACROSS MONROE AND CONECUH COUNTIES.  
SOME OF THESE STORMS WILL STILL BE CAPABLE OF PRODUCING WINDS TO 
NEAR 45 MPH IN ADDITION TO SMALL HAIL TO THE SIZE OF DIMES.  

THE STORMS THIS AFTERNOON ARE ALSO PRODUCING FREQUENT LIGHTNING 
STRIKES...WHICH IS A PRIMARY HAZARD WITH THESE STORMS. IF CAUGHT 
OUTDOORS...DO NOT TAKE SHELTER UNDER TREES.  STAY AWAY FROM HIGH 
OBJECTS SUCH AS ANTENNAS AND POWERLINES.  STAY AWAY FROM FENCES. 
MOVE INDOORS OR TO A NON-CONVERTIBLE AUTOMOBILE AS SOON AS POSSIBLE. 
WHILE INDOORS...STAY AWAY FROM WINDOWS AND EXTERIOR DOORS. AVOID 
USING CORDED TELEPHONES.

TO REPORT SEVERE WEATHER...CALL (800) 284-9059.

LAT...LON 3144 8681 3137 8723 3150 8732 3181 8699
TIME...MOT...LOC 2211Z 253DEG 22KT 3146 8691

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 17, 4:02 PM CDT, 23 minutes earlier.

Area forecast discussion, Jun 17, 4:02 PM CDT, 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
402 PM CDT MON JUN 17 2013

.SHORT TERM...[TONIGHT AND TUESDAY]...MAIN CONCERN THROUGH TUESDAY
AFTERNOON WILL BE THE FURTHER DEVELOPMENT OF THUNDERSTORMS LATER THIS
AFTERNOON AND EARLY TONIGHT...ESPECIALLY OVER THE NORTHERN HALF OF
THE CWFA ALONG...WITH MORE DEVELOPMENT OF THUNDERSTORMS MOSTLY DURING
THE AFTERNOON HOURS ON TUESDAY. THE AFTERNOON AND EVENING CONVECTION
FOR TODAY AND ON TUESDAY IS ASSOCIATED WITH A POTENT SHORT WAVE
APPROACHING FROM THE NORTHWEST WHICH ROUNDS THE BASE OF A BROAD MID
TO UPPER TROF LOCATED OVER MUCH OF THE EASTERN CONUS. LATEST MODEL
SOUNDINGS FROM THE COAST TO MOST INLAND AREAS DEPICT A RATHER DEEP
LAYER OF MOISTURE ACROSS THE CWFA WITH PWATS RANGING FROM 1.80 TO
2.13 INCHES THROUGH TUE COMBINED WITH AFTERNOON CAPES NEARING 2500
J/KG. WITH THE GOOD FORCING IN THE MID LEVELS FROM THE UPPER SYSTEM
APPROACHING FROM THE NORTHWEST COMBINED WITH THE DEEPER MOISTURE AND
INSTABILITY IN THE LOWER LEVELS SOME THUNDERSTORMS COULD BECOME
STRONG TO POSSIBLY SEVERE LATER THIS AFTERNOON OR THIS EVENING
FOLLOWED BY ANOTHER ROUND TUESDAY AFTERNOON. STRAIGHT LINE WIND GUSTS
FROM 40 TO 50 MPH WILL LIKELY ACCOMPANY THE STRONGER STORMS IN THE
LATE AFTERNOON OR EVENING THROUGH TUE WITH MAYBE AN ISOLATED CASE OF
WINDS OF 58 MPH OR BETTER. DUE TO THE LACK OF SIGNIFICANT VERTICAL
SHEAR THE TORNADO THREAT WILL REMAIN LOW THROUGH TUE. DUE TO THE DEEP
MOISTURE ACROSS THE REGION THE THREAT FOR DANGEROUS CLOUD TO GROUND
LIGHTNING REMAINS ELEVATED THROUGH TUE. ALSO EXPECT BETTER CLOUDS
ACROSS MOST INLAND AREAS THROUGH TUE COMPARED TO THE COAST ESPECIALLY
IN THE AFTERNOON AND EVENING HOURS. AS FOR TEMPS WILL REMAIN VERY
CLOSE TO THE CURRENT MAV GUIDANCE WITH AFTERNOON HIGHS IN LOWER 90S
TO THE NORTH AND IN THE UPPER 80S TO LOWER 90S CLOSER TO THE COAST.
LOWS WILL BE IN THE LOWER TO MIDDLE 70S INLAND AND IN THE MIDDLE TO
UPPER 70S CLOSER TO THE COAST. 32/EE

TODAY'S WET MICROBURST RISK REMAINS MODERATE.

[TUESDAY NIGHT THROUGH WEDNESDAY NIGHT]...AN ELONGATED POSITIVELY
TILTED UPPER TROUGH WILL REMAIN OVER THE LABRADOR REGION EXTENDING
SOUTHWESTWARD INTO THE MISSISSIPPI DELTA REGION. A SURFACE RIDGE
OVER THE NORTHERN GULF WILL PERSIST THROUGH THE SHORT TERM. THIS
SURFACE RIDGE WILL KEEP THE FORECAST AREA UNDER A LIGHT
SOUTHWESTERLY WIND THROUGH TUESDAY NIGHT...FOLLOWED BY A LIGHT
WESTERLY TO NORTHWESTERLY WIND WEDNESDAY AS A WEAK SURFACE TROUGH
LOCATED OVER THE NORTHERN PIEDMONT/LOWER APPALACHIAN REGION BECOMES
SLIGHTLY MORE AMPLIFIED AND DRIFTS IN FROM THE NORTH. A SERIES OF
UPPER LEVEL DISTURBANCES WILL TRAVERSE THE FORECAST AREA BOTH DAYS
AND BRING SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS. NEAR
NORMAL TEMPERATURES EXPECTED. 77/BD

&&

.LONG TERM [THURSDAY THROUGH MONDAY]...THE UPPER LEVEL TROUGH WILL
REMAIN OVER THE NORTHERN GULF THROUGH THIS WEEKEND. NUMEROUS WEAK
UPPER LEVEL VORTLOBES WILL ROTATE THROUGH ITS BASE AND BRING
INCREASING RAIN CHANCES TO THE AREA. THE SURFACE RIDGE OVER THE
NORTHERN GULF WILL BUILD AGAIN OVER THE SOUTHEAST BY FRIDAY.
SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP LATER EACH
AFTERNOON IN THE EXTENDED...MAINLY DURING TIMES OF HIGHEST
INSTABILITY GENERALLY OCCURRING MID AFTERNOON OR LATER UNTIL AROUND
SUNSET. FEATURES CALCULATED BY THE EURO AND THE GFS ARE PHASING MUCH
MORE CLOSELY OF LATE AND THE NAM PHASES PROGRESSIVELY MORE CLOSELY
WITH THESE TWO WITHIN ITS OWN TIME DOMAIN. THE OMEGA BLOCK WE SAW
YESTERDAY IN THE WAVENUMBER 5 OUTPUT HAS SINCE DISAPPEARED BUT THERE
IS STILL A RIDGE THERE. TEMPERATURES WILL BE SLIGHTLY ABOVE NORMAL
THROUGH THE EXTENDED. 77/BD

&&

.MARINE...A BROAD SURFACE RIDGE OF HIGH PRESSURE STRETCHING FROM THE
WESTERN ATLANTIC TO THE CENTRAL GULF WILL HELP MAINTAIN A LIGHT TO
MODERATE WEST TO SOUTHWEST WIND FLOW OVER THE MARINE AREA THROUGH
THU AFT. WINDS AND SEAS WILL BE HIGHER EACH AFTERNOON AND EVENING...
AND NEAR SCATTERED SHOWERS AND THUNDERSTORMS MOSTLY DURING THE EARLY
TO LATE MORNING HOURS. SEAS WILL RANGE MOSTLY FROM 2 TO 3 FEET WITH
THE BETTER ONSHORE FLOW EACH AFTERNOON AND EVENING AND 1 TO 2 FEET
DURING THE LATE NIGHT AND MORNING HOURS.
32/EE

&&

.AVIATION...[17.18Z ISSUANCE]...VFR TO MVFR CONDITIONS THROUGH 12Z
TUE. SCT TO BKN CEILINGS RANGING FROM 2.5KFT TO 6KFT THROUGH ABOUT
04Z TUE FOLLOWED BY SCT CEILINGS AROUND 5KFT THROUGH 09Z TUES THEN
SCT TO BKN CEILINGS AROUND 2.5KFT THROUGH 12Z TUE. WINDS WILL BE
SOUTHWEST 10 TO 15 KNOTS WITH SLIGHTLY HIGHER GUSTS THROUGH 00Z TUES
DIMINISHING TO 3 TO 5 KNOTS OVERNIGHT AND EARLY TUE MORNING. HIGHER
WINDS WILL BE IN AND AROUND SCATTERED SHOWERS AND THUNDERSTORMS
THROUGH THIS EVENING BECOMING MOSTLY ISOLATED OVERNIGHT. EXPECT
BETTER COVERAGE OF SHOWERS AND THUNDERSTORMS JUST TO THE NORTH OF
ALL TERMINAL MOSTLY THIS THE AFTERNOON CONTINUING THROUGH MID TO
LATE EVENING. 32/EE

&&

.FIRE...SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL
CONTINUE THROUGH MIDWEEK. UPPER AIR DISTURBANCES WILL PASS OVER THE
REGION INCREASING THE CHANCES OF RAIN. TEMPERATURE WILL BE NEAR
NORMAL WITH LOWEST RELATIVE HUMIDITY REMAINING ABOVE CRITERIA IN THE
40S AND 50S. AFTERNOON DISPERSION TUESDAY WILL BE IN THE 60S TO LOW
70S. DISPERSION WEDNESDAY WILL BE GENERALLY 30S TO 40S. 77/BD

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      73  89  72  91  71 /  20  30  40  50  20
PENSACOLA   75  89  76  90  74 /  20  30  40  50  20
DESTIN      76  86  76  87  76 /  20  30  40  50  20
EVERGREEN   72  92  70  93  67 /  30  50  30  50  30
WAYNESBORO  72  92  67  92  66 /  30  50  40  40  20
CAMDEN      71  92  68  92  66 /  30  50  40  30  10
CRESTVIEW   70  92  71  93  67 /  30  30  40  40  20

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
GM...NONE.
&&
Hazardous weather outlook, Jun 17, 1:28 PM CDT, 2 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
128 PM CDT MON JUN 17 2013

ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-181830-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-WAYNE-PERRY-
GREENE-STONE-GEORGE-
128 PM CDT MON JUN 17 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST
MISSISSIPPI.

.DAY ONE...THIS AFTERNOON THROUGH NOON TUESDAY

SHOWERS AND THUNDERSTORMS HAVE BEEN STEADILY INCREASING THIS
AFTERNOON. THERE IS A SLIGHT RISK A FEW OF THESE STORMS COULD BRING
GUSTS APPROACHING OR EXCEEDING 55 MPH AS WELL AS FREQUENT LIGHTNING
AND POSSIBLE HAIL. HIGHEST RISK LIES NORTH OF US 84 AND WEST OF I-65.

...THERE IS A MODERATE RISK OF RIP CURRENTS TODAY ALONG AREA BEACHES...

ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS MAY BE NEEDED
THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

AN UPPER LOW PRESSURE TROUGH OVER THE SOUTHEAST US WILL SEND UPPER
LEVEL DISTURBANCES EASTWARD ACROSS THE REGION. THIS WILL BRING
SCATTERED TO NUMEROUS MAINLY DAYTIME SHOWERS AND THUNDERSTORMS
THROUGH THE WEEK. SOME COULD BRING STRONG GUSTY WIND...HEAVY
RAIN...FREQUENT LIGHTNING...AND SMALL HAIL.

...THERE IS A MODERATE RISK OF RIP CURRENTS TUESDAY ALONG AREA
BEACHES...

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS IS NOT
EXPECTED THROUGH SUNDAY.

GMZ630>635-650-655-670-675-181830-
NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND-
PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
128 PM CDT MON JUN 17 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL WATERS
OF ALABAMA AND NORTHWEST FLORIDA.

.DAY ONE...THIS AFTERNOON THROUGH NOON TUESDAY

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS EXPECTED THIS
AFTERNOON. SOME COULD BRING STRONG GUSTY WINDS AND HIGH STEEP SEAS
AS WELL AS FREQUENT LIGHTNING AND HEAVY RAIN RESTRICTING VISIBILITY
TO LESS THAN A MILE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

SCATTERED SHOWERS AND THUNDERSTORMS EXPECTED THROUGH THE WEEK WITH
A FEW BRINGING STRONG GUSTY WINDS AND HIGH STEEP SEAS AS WELL AS
FREQUENT LIGHTNING AND HEAVY RAIN RESTRICTING VISIBILITY TO LESS THAN
A MILE.

In the hours before

Special weather statement, Jun 17, 1:23 PM CDT, 3 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
123 PM CDT MON JUN 17 2013

ALZ057-058-171900-
BUTLER AL-CRENSHAW AL-
123 PM CDT MON JUN 17 2013

...A STRONG THUNDERSTORM WILL AFFECT BUTLER AND CRENSHAW COUNTIES IN
SOUTHWEST ALABAMA THROUGH 200 PM CDT...

AT 120 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 10 MILES SOUTH OF
GREENVILLE...OR 7 MILES EAST OF GEORGIANA...MOVING NORTHEAST AT 20
MPH.

* LOCATIONS IMPACTED INCLUDE...
  RUTLEDGE...           LUVERNE...

DOPPLER RADAR INDICATES THIS STORM CONTINUES TO STRENGTHEN AS IT
MOVES NORTHEAST ACROSS EASTERN BUTLER COUNTY INTO CRENSHAW COUNTY.

A PRIMARY THREAT FROM THIS STORM IS FREQUENT LIGHTNING.  IF
CAUGHT OUTDOORS...DO NOT TAKE SHELTER UNDER TREES.  STAY AWAY FROM
HIGH OBJECTS SUCH AS ANTENNAS AND POWERLINES.  STAY AWAY FROM
FENCES. MOVE INDOORS OR TO A NON-CONVERTIBLE AUTOMOBILE AS SOON AS
POSSIBLE. WHILE INDOORS...STAY AWAY FROM WINDOWS AND EXTERIOR DOORS.
AVOID USING CORDED TELEPHONES.

THIS STORM IS ALSO CAPABLE OF PRODUCING SUDDEN WIND GUSTS UP TO 50
MPH. WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW
AROUND SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THIS STORM HAS
PASSED.

SMALL HAIL TO THE SIZE OF DIMES IS ALSO POSSIBLE WITH THIS STORM.

&&
Special weather statement, Jun 17, 2:35 PM CDT, 1 hour 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
235 PM CDT MON JUN 17 2013

ALZ053>055-172015-
MONROE AL-WILCOX AL-CLARKE AL-
235 PM CDT MON JUN 17 2013

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHERN
CLARKE...WILCOX...AND NORTHERN MONROE COUNTIES IN SOUTHWEST ALABAMA
THROUGH 315 PM CDT...

AT 231 PM CDT...A LINE OF STRONG THUNDERSTORMS EXTENDED FROM 20
MILES NORTH OF CAMDEN TO 7 MILES NORTHEAST OF GROVE HILL...AND WAS
MOVING EAST AT 20 MPH.

* LOCATIONS IMPACTED INCLUDE...
  BOYKIN...             YELLOW BLUFF...       PINE HILL...
  CATHERINE...          CAMDEN...             THOMASVILLE...
  FULTON...             VREDENBURGH...

A PRIMARY THREAT FROM THESE STORMS IS FREQUENT LIGHTNING.  IF CAUGHT
OUTDOORS...DO NOT TAKE SHELTER UNDER TREES.  STAY AWAY FROM HIGH
OBJECTS SUCH AS ANTENNAS AND POWERLINES.  STAY AWAY FROM FENCES.
MOVE INDOORS OR TO A NON-CONVERTIBLE AUTOMOBILE AS SOON AS POSSIBLE.
WHILE INDOORS...STAY AWAY FROM WINDOWS AND EXTERIOR DOORS. AVOID
USING CORDED TELEPHONES.

THESE STORMS ARE ALSO CAPABLE OF PRODUCING SUDDEN WIND GUSTS UP TO
50 MPH. WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW
AROUND SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THE STORMS HAVE
PASSED.

SMALL HAIL TO THE SIZE OF DIMES IS ALSO POSSIBLE WITH THESE STORMS.

&&
Special weather statement, Jun 17, 3:31 PM CDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
331 PM CDT MON JUN 17 2013

ALZ054-057-172100-
BUTLER AL-WILCOX AL-
331 PM CDT MON JUN 17 2013

...A STRONG THUNDERSTORM IS STRENGTHENING OVER EASTERN WILCOX COUNTY
IN SOUTHWEST ALABAMA AND WILL BE MOVING INTO NORTHERN BUTLER COUNTY
THROUGH 400 PM CDT...

AT 330 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 8 MILES EAST OF
CAMDEN...OR 5 MILES NORTHWEST OF OAK HILL...AND MOVING EAST AT 15
MPH.

* LOCATIONS IMPACTED INCLUDE...
  PINE APPLE...         OAK HILL...

THE PRIMARY THREATS FROM THIS STORM ARE WIND GUSTS UP TO 50 MPH.
WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND
SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THIS STORM HAS PASSED.

SMALL HAIL TO THE SIZE OF DIMES IS ALSO POSSIBLE WITH THIS STORM.

FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS. AVOID USING TELEPHONES.

THIS STORM MAY CONTINUE TO INTENSIFY AND A WARNING MAY SOON BE
NEEDED. PLEASE CONTINUE TO MONITOR LOCAL RADIO OR TV FOR FURTHER
NATIONAL WEATHER SERVICE UPDATES OR POSSIBLE WARNINGS.

&&
Special weather statement, Jun 17, 4:12 PM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
412 PM CDT MON JUN 17 2013

ALZ053-172145-
CLARKE AL-
412 PM CDT MON JUN 17 2013

...A STRONG THUNDERSTORM IS DEVELOPING OVER CLARKE COUNTY IN
SOUTHWEST ALABAMA...

AT 411 PM CDT...A STRONG THUNDERSTORM WAS DEVELOPING 6 MILES EAST OF
JACKSON ALABAMA...OR 10 MILES SOUTHWEST OF WHATLEY...MOVING
NORTHEAST AT 20 MPH.

* LOCATIONS IMPACTED INCLUDE...
  WHATLEY...            GROVE HILL...         FULTON...

THE PRIMARY THREATS FROM THIS STORM ARE SUDDEN WIND GUSTS TO 50 MPH.
WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND
SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THIS STORM HAS PASSED.

SMALL HAIL TO THE SIZE OF NICKELS MAY OCCUR WITH THIS STORM.

FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS. AVOID USING TELEPHONES.

THIS STORM MAY CONTINUE TO INTENSIFY AND A WARNING MAY SOON BE
NEEDED. PLEASE CONTINUE TO MONITOR LOCAL RADIO OR TV FOR FURTHER
NATIONAL WEATHER SERVICE UPDATES OR POSSIBLE WARNINGS.

&&
Special weather statement, Jun 17, 4:21 PM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
421 PM CDT MON JUN 17 2013

ALZ054>057-172215-
BUTLER AL-CONECUH AL-MONROE AL-WILCOX AL-
421 PM CDT MON JUN 17 2013

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WESTERN BUTLER...
NORTHERN CONECUH...NORTHEASTERN MONROE AND SOUTHEASTERN WILCOX
COUNTIES IN SOUTHWEST ALABAMA...THROUGH 515 PM CDT...

AT 420 PM CDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM 16 MILES WEST OF GREENVILLE TO 8 MILES SOUTHEAST
OF MONROEVILLE...MOVING NORTHEAST AT 15 MPH.

* LOCATIONS IMPACTED INCLUDE...
  I65 AND CR 7...       I65 AND AL 185...     I65 AND AL 106...
  I65 AND AL 10...      I65 AND CR 29...

THIS INCLUDES INTERSTATE 65 BETWEEN MILE MARKERS 99 AND 139.

THE PRIMARY THREATS FROM THESE STORMS ARE WIND GUSTS UP TO 50 MPH.
WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND
SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THESE STORMS HAVE PASSED.

SMALL HAIL TO THE SIZE OF DIMES IS ALSO POSSIBLE WITH THESE
STORMS.

FREQUENT LIGHTNING IS OCCURRING WITH THESE STORMS. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS. AVOID USING TELEPHONES.

&&

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 17, 2:38 PM CDTSevere Thunderstorm WarningMOBWilcox22 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.